Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Child has fever, nasal discharge, loose motion. Prescribed Cefixime and Ofloxacin. Maybe typhoid. Help

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
MY doughter is 11 month old and in last 15 days she is suffering from the fever, nosey,sone time loose motion with 103.
after councelting with my doc .
he advice me to take
patacitolmol suspenction and cefixime & ofloxacine oral suspenction
no much relife to taking these medicin. the test the widal and the he confirm she is suffering from typhoid. and he is also saying that is not possible the typhiod in 11 month baby.
(one more thing my doughter helth is suffering from loose motion, fever from last 4 month but that is not complicated as now for the he is admitted in regency hospital kanpur XXXXXXX pradesh)
the he say to me take ther medicin

mefenamic acid suspenction
cefixime & ofloxacine oral suspenction
lactic acid bacillus suspenction
RHZ KID FORTE (rifampicin-150 mg, isoniazid-100 mg, pyrazinamide- 500 mg.

now i want to know she is really suffering from the typoid, and if she is then the lave of infection, thow much time it will take to recover .
when i search RHZ on net then it will be used for the TB.
what should i do now and what food she take.
Posted Sat, 8 Sep 2012 in Child Health
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

Yes, Typhoid is rare in children less than 2 year old but not impossible.Since the test results and the symptoms seen in the child are typically seen in typhoid.Treatment aiming at typhoid is the best option.This would include antibiotics like Cephalosporins via intravenous route for a week or more depending on the response.

This infection does not recover on its own , intravenous antibiotic therapy has to be instilled as early as possible.Before the intestinal lesions worsen and lead to blood in stools.

Yes, RHZ is a Anti Tuberculosis medication, I am not convinced the indication or the reason for placing the child on such medications.The Lymphocyte count in the child is high which is usually seen in TB but not a diagnostic key to consider TB and place the child on treatment.

I do not recommend such TB medications to be placed on the kid before establishing the diagnosis, as the anti TB medications can cause harm equal to their benefit.

I suggest you to take your child to another Paediatrician for a second opinion and do discuss about my idea with him.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor